Alert archive / Missouri / Flash Flood Warnings in 1996

Flash Flood Warning 2, NWS Paducah, KY

April 22, 1996Bollinger County, Missouri

NWS Paducah, KY issued this flash flood warning at Apr 22, 1996, 7:15 AM CDT for Bollinger County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 1996, 7:15 AM CDT (12:15 UTC)
Expired
Apr 22, 1996, 11:15 AM CDT
In force
4 hr
Issued by
NWS Paducah, KY
Area
Whole counties

County Bollinger County, MO

The radar

The Paducah radar (KPAH), 115 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.3 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 1996-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 1996-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPAH 221217
FFWPAH
MOC017-221615-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
715 AM CDT MON APR 22 1996
 
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1115 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST MISSOURI
 
   ...BOLLINGER COUNTY
 
DOPPLER RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS THE
COUNTY EARLY THIS MORNING. ADDITIONAL RAINFALL OVER THE NEXT SEVERAL
HOURS WILL BE IN THE 1/2 TO 3/4 INCH RANGE AND AGGREAVATE ANY EXISTING
FLOODING PROBLEMS.  AT PARTICULAR RISK ARE THOSE AREAS DOWNSTREAM OF
CROOKED CREEK AND THE WHITEWATER RIVER.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHE&RE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 2:00 AM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Apr 22, 2:00 AM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT MON APR 22 1996

CONDITIONS STILL RIPE FOR SVR WX OVER SE MO INTO THIS MORNING.
KPAH 88D VAD WIND PROFILE SHOWED 45 KT AT 2 THSND FEET INCRSG TO
60 KT AT 4 THSND FEET. 00Z UPR AIR ANALYSIS SHOWED H5 SHORTWAVE
TROF LIFTING NEWD THRU OKLAHOMA...WITH 60 TO 70 KT WIND MAX IN
OUN/SGF REGION. MID LVL SHORTWAVE IS FCST TO SHEAR APART AS IT
REACHES THE OHIO VALLEY TODAY. IN ADDITION...BUOYANCY AND MOISTURE
WILL BE LESS IMPRESSIVE ACRS OHIO VALLEY. THEREFORE...THE SVR THREAT
SHOULD DIMINISH WITH TIME TODAY. STILL SOME POTENTIAL FOR TORNADIC
SUPERCELLS OVR SE MO THRU THE EARLY MORNING HOURS.

COLD FRONT IS FCST TO REACH PAH/CGI AREAS AROUND 00Z. A SECOND MORE
SIGNIFICANT H5 SHORTWAVE IS FCST TO DIG INTO THE BASE OF THE TROF
OVER OK THIS EVENING...CREATING STG UPWARD VERTICAL MOTION ALONG
THE COLD FRONT TONIGHT. THIS WILL LIKELY RESULT IN A PERIOD OF
MDT TO HVY RAINS DURING THE NIGHT. WILL HAVE TO KEEP AN EYE ON FLASH
FLOOD POTENTIAL...ESPECIALLY IF THIS MORNINGS STORMS PRODUCE HVY RAIN.
SPC QPF GUIDANCE OF 2 TO 3 INCHES SOUTH OF THE OHIO RIVER LOOKS QUITE
PSBL.

THERE COULD BE A BREAK IN THE PCPN THIS AFTN BETWEEN SHORTWAVES. THIS
COULD ALLOW SOME AFTN BINOVC...ALLOWING TEMPS TO RISE WELL INTO 70S.
CAA BEHIND FRONT TONIGHT SHOULD BE SIGNIFICANT. NGM BRINGS H8 0 ISOTHERM
TO NEAR STL BY 12Z TUESDAY. ETA IS NOT AS COLD.

AREA            HIGHS          LOWS          POPS
WRN KY          74              50            +/+
SE MO           75              47            +/+
SRN IL          72              47            +/+
SW IN           72              50            +/+

MY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 2:04 AM CDTSevere Thunderstorm WarningPAHPerry41 min

Nearby

Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.